MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the catheter was inserted and they noticed blood return in the helium connection.They stop the process and used a new catheter because they noticed the tip was broken." no patient harm or injury.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint for iab "blood return in the helium connection" was confirmed based on the customer photos provided with the complaint report.The first photo showed the intra-aortic balloon catheter (iabc) carton label, the second photo showed a label on the iabc carton, the third photo showed what appeared to be the sheath tip and blood noted coming from the sheath tip.There's an iabc noted in the background of the photo, which showed blood within the iabc helium pathway/short driveline tubing, which was consistent with the reported complaint.The customer video was reviewed; the video showed a brief view of what appeared to the sheath tip and blood noted coming from the sheath tip.No obvious abnormality or damage was noted to the sheath tip in the video and previous photo.There was an iabc noted in the background of the video, which showed blood within the iabc helium pathway/short driveline tubing.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specific ation upon release; however, the specifications were not met during the complaint investigation due to the blood in helium pathway.The root cause of the complaint was undetermined.No further action was required at this time.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17434471
Report Number3010532612-2023-00455
Device Sequence Number8898609
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public10801902161977
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberIAB-S840C
Device Lot Number18F22K0060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown